MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517450
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/30/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Block h6: imdrf patient code e2006 captures the reportable event of erosion.Imdrf patient code e0506 captures the reportable events of hemorrhage, major and blood loss.Imdrf impact code f2303 captures the administration of epinephrine to address the bleeding.Imdrf impact code f08 captures the patient's hospitalization due to bleeding.Imdrf impact code f23 captures the removal of the stent.Imdrf impact code f02 captures the reportable event of death.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal fully covered stent was implanted in the esophagus to treat a benign stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous.On (b)(6) 2023, during emergent follow-up, the patient presented with bleeding around the distal flange of the stent.The physician believed that the distal flange of the stent eroded the mucosa which resulted in bleeding requiring hospitalization.Subsequently, the stent was removed, and epinephrine was administered to stop the bleeding.Later that day, recurrence of bleeding occurred; however, the patient refused additional care.On the same date, the patient passed away due to blood loss.In the physician's assessment, the relationship between the stent and the patient's death is unknown.Note: it was reported that the agile esophageal stent was implanted to treat a benign stricture.However, per the agile esophageal fully covered stent system instructions for use (ifu), the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.The device is not indicated for the treatment of a benign stricture.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18004270
Report Number3005099803-2023-05732
Device Sequence Number6643378
Product Code ESW
UDI-Device Identifier08714729973072
UDI-Public08714729973072
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2025
Device Model NumberM00517450
Device Catalogue Number1745
Device Lot Number0031587899
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Initial Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death;
Patient SexFemale